MAUDE Adverse Event Report: MEDTRONIC XOMED INC. NIM® EMG - ENDOTRACHEAL TUBE - NIM FLEX¿; STIMULATOR, NERVE

MEDTRONIC XOMED INC. NIM® EMG - ENDOTRACHEAL TUBE - NIM FLEX¿; STIMULATOR, NERVE
Model Number 8229975
Medical Device Problem Code Failure to Read Input Signal (1581)
Health Effect - Clinical Code Extubate (2402)
Date of Event 09/04/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A health care professional (hcp) reported via manufacturer representative that after the endotracheal tube was placed in the patient, the mainframe detected that in channel number one there was no good signal and a red cross appeared on the screen of the mainframe while channel number two showed normal and good values during the thyroid procedure.The wires from both channels were switched.The red cross now appeared on channel number two.The reported endotracheal tube was extubated and another tube was used to complete the procedure.This was not the first time the endotracheal tube was used.The procedure was delayed when the second tube was positioned.
 
Additional Manufacturer Narrative
Analysis found no damage or anomalies in the construction of the device that would have resulted in the reported event.The drawing requires each circuit to be less than 20 ohms and contain no short circuit between poles.The actual readings were as follows; red 18 ohms, red with band 17, blue 19 ohms, and blue with band 18 ohms.There were no short circuits or out of specification condition identified.(b)(4) are no longer applicable.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A health care professional (hcp) reported via a manufacturer representative that the endotracheal tube was used for the first time.

Brand Name
NIM® EMG - ENDOTRACHEAL TUBE - NIM FLEX¿
Common Device Name
STIMULATOR, NERVE
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key7935957
Report Number1045254-2018-00475
Device Sequence Number940664
Product Code ETN
UDI-Device Identifier00643169358812
UDI-Public00643169358812
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/13/2022
Device Model Number8229975
Device Catalogue Number8229975
Device Lot Number0214914981
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/28/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2018
Supplement Date Received by Manufacturer10/18/2018
Initial Report FDA Received Date10/04/2018
Supplement Report FDA Received Date11/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient Weight75